Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 77, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 28, 2011, 12:51 PM EDT for Madison County, Oneida County, New York. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 12:51 PM EDT (16:51 UTC)
- Expired
- Aug 28, 2011, 9:45 PM EDT
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 68 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 2:45 PM EDT | FLASH FLOOD | Clayville, NY | FLASH FLOODING ALONG THE SAUQUOIT CREEK FROM CLAYVILLE TO NEW HARTFORD. |
| Aug 28, 4:00 PM EDT | FLASH FLOOD | Utica, NY | FLASH FLOODING IN THE CITY OF UTICA ALONG THE SAUQUOIT CREEK. EVACUATIONS. |
| Aug 28, 7:00 PM EDT | FLOOD | Kirkland, NY | FRENCH ROAD IN THE KIRKLAND IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 805 m²/s²
- 0-3 km storm-relative helicity
- 1072 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
046
WGUS51 KBGM 281651
FFWBGM
NYC053-065-282245-
/O.NEW.KBGM.FF.W.0077.110828T1651Z-110828T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1251 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN CENTRAL NEW YORK...
ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 645 PM EDT
* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONVILLE...BRIDGEPORT...CAMDEN...CANASTOTA...CAZENOVIA...
CHITTENANGO...HAMILTON...HINCKLEY...MORRISVILLE...ONEIDA...ROME...
SULLIVAN...SYLVAN BEACH AND UTICA.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
MINOR FLOODING HAS BEEN REPORTED ACROSS PARTS OF THE AREA THROUGH
NOON. HOWEVER... THERE IS CONCERN FOR MORE SERIOUS FLOODING ALONG A
RAVINE IN THE CITY OF UTICA. HEAVY RAIN WILL CONTINUE ACROSS THE
AREA THROUGH 4 PM WITH ANOTHER 1 TO 2 INCHES EXPECTED. FLOOD ISSUES
WILL BECOME MORE SIGNIFICANT THROUGH MID-AFTERNOON AS THE HEAVY RAIN
CONTINUES.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4333 7507 4330 7514 4326 7515 4322 7506
4305 7521 4288 7520 4287 7525 4279 7525
4274 7532 4272 7588 4307 7591 4309 7597
4313 7595 4318 7599 4317 7589 4332 7587
4333 7589 4347 7581 4343 7552 4361 7511
$$
MSE2 follow-up statements
849
WGUS71 KBGM 282013
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
413 PM EDT SUN AUG 28 2011
NYC053-065-282245-
/O.CON.KBGM.FF.W.0077.000000T0000Z-110828T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON NY-ONEIDA NY-
413 PM EDT SUN AUG 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
ONEIDA AND MADISON COUNTIES...
AT 409 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ALONG THE SAUQUOIT IN UTICA WITH EVACUATIONS UNDERWAY.
RAIN WILL CONTINUE ACROSS THE AREA INTO EARLY THIS EVENING. ANOTHER
HALF INCH OF RAIN IS EXPECTED... AND AREAS OF FLOODING WILL
CONTINUE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4333 7507 4330 7514 4326 7515 4322 7506
4305 7521 4288 7520 4287 7525 4279 7525
4274 7532 4272 7588 4307 7591 4309 7597
4313 7595 4318 7599 4317 7589 4332 7587
4333 7589 4347 7581 4343 7552 4361 7511
$$
MSE206
WGUS51 KBGM 282231
FFWBGM
NYC053-065-290145-
/O.EXT.KBGM.FF.W.0077.000000T0000Z-110829T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
631 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN CENTRAL NEW YORK...
ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 945 PM EDT
* AT 625 PM EDT... COUNTY OFFICIALS REPORTED FLOODING IN CLAYVILLE
AND WHITESBORO.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOONVILLE...BRIDGEPORT...CAMDEN...CANASTOTA...CAZENOVIA...
CHITTENANGO...HAMILTON...HINCKLEY...MORRISVILLE...ONEIDA...ROME...
SULLIVAN...SYLVAN BEACH AND UTICA.
HEAVY RAIN WILL BE ENDING IN ONEIDA AND MADISON COUNTIES BY 7 PM.
SCATTERED LIGHT SHOWERS WILL END BY 8 OR 9 PM. HOWEVER FLOODING FROM
HEAVY RAIN EARLIER TODAY WILL CONTINUE THROUGH MID-EVENING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4333 7507 4330 7514 4326 7515 4322 7506
4305 7521 4288 7520 4287 7525 4279 7525
4274 7532 4272 7588 4307 7591 4309 7597
4313 7595 4318 7599 4317 7589 4332 7587
4333 7589 4347 7581 4343 7552 4361 7511
$$
MSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:30 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 28, 10:30 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT SUN AUG 28 2011
.SYNOPSIS...
AT 10 AM...THE CENTER OF HURRICANE IRENE WAS MOVING UP THE LOWER
HUDSON VALLEY. A BAND OF HEAVY RAIN FROM IRENE STRETCHED ACROSS
WYOMING AND SUSQUEHANNA COUNTIES IN PENNSYLVANIA AND BROOME...
CHENANGO AND ONEIDA COUNTIES IN CENTRAL NEW YORK. ANOTHER HEAVY
RAIN BAND WAS AGAIN MOVING INTO SULLIVAN...DELAWARE...OTSEGO
COUNTY. HEAVY RAIN IS EXPECTED TO CONTINUE INTO THE AFTERNOON
UNTIL IRENE BEGINS TO MOVE OFF TO OUR NORTHEAST. RAIN WILL LET UP
FROM SOUTH TO NORTH THIS AFTERNOON AND CLOUDS WILL DIMINISH INTO
THIS EVENING. IRENE IS ALSO PRODUCING SOME STRONG WIND GUSTS
CAUSING DOWNED TREES AND POWER OUTAGES ACROSS NORTHEAST
PENNSYLVANIA AND THE HIGHER TERRAIN IN CENTRAL NEW YORK. WINDS
WILL GRADUALLY LET UP BY THIS EVENING. MONDAY AND TUESDAY, DRIER
WEATHER IS EXPECTED AS HIGH PRESSURE BUILDS ACROSS THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE AT 1015AM...
HURRICANE IRENE IS MOVING INTO THE LOWER HUDSON VALLY. HEAVY RAIN
BAND HAS SET UP NORTH TO SOUTH FROM NEAR UTICA TO BINGHAMTON IN NY
TO NEAR MONTROSE AND TUNKHANNOCK IN PA. THIS BAND IS NOT EXPECTED
TO MOVE MUCH BUT SHOULD BEGIN TO PIVOT AS THE STORM MOVES NORTH.
ANOTHER BAND OF HEAVY RAIN IS OVER EASTERN SULLIVAN DELAWARE AND
OTSEGO COUNTY AND WILL LIKELY PUSH WESTWARD SOME AS THE STORM
CENTER CONTINUES UP THE HUDSON VALLEY. RAINFALL RATES IN THESE
BANDS ARE BETWEEN 0.75 AND 1.25 INCHES PER HOUR. WE CHANGED OVER
TO TROPICAL ZR ON THE RADAR. WE HAVE MADE SOME CALLS AND FEEL THE
CURRENT RADAR ESTIMATED STORM TOTALS ARE REPRESENTATIVE.
IN ADDITION TO HEAVY RAIN AND FLOODING...WE HAVE GOTTEN REPORTS OF
TREES DOWN AND POWER OUTAGES FROM WINDS. THE HIGHER TERRAIN IN
NORHTEAST PA AND ACROSS THE CATSKILLS IS SEEING THE STRONGEST
WINDS. AT 10 AM MT POCONO WAS GUSTING TO NEAR 50 MPH AND WIND
GUSTS INTO THE 40S WERE OCCURRING IN HIGHER TERRAIN OVER THE
SOUTHERN TIER OF NY.
FORECAST HAS RAIN AND CLOUDS GRADUALLY IMPROVING THIS AFTERNOON
FROM THE SOUTH AND WEST AS IRENE MOVES NORTHEAST INTO CANADA.
MUCH COOLER AND DRIER AIR QUICKLY COMES IN FROM THE NW BRINGING
CLEARING SKIES AND LOW TEMPS IN THE U40S TO M50S.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPDATE AT 4 AM...
LARGE SURFACE HIGH PRESSURE MOSTLY IN CONTROL FOR THIS ENTIRE
PERIOD. TUESDAY A STRONG SHORT WAVE DIGS INTO THE UPPER LEVEL
TROF. A SHOWER MAY BE POSSIBLE ACROSS THE FAR NORTH MAINLY IN THE
AFTN. TUESDAY NIGHT UL HEIGHTS BUILD AS SFC HIGH TAKES BACK
COMPLETE CONTROL.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UPDATED AS OF 245 PM SAT... ONCE AGAIN...A MUCH QUIETER PD IS IN
STORE...AS THE WESTERLIES RETREAT NWD...AND HGTS GENERALLY BUILD
OVER THE ERN STATES.
AS FOR THE DAILY SENSIBLE WX...THE ABV OUTLINED SCENARIO TRANSLATES
TO A MOSTLY RAIN-FREE STRETCH OF WX...AND NEAR TO SLIGHTLY ABV
NORMAL TEMPS FOR LATE AUG/EARLY SEP (HIGHS FROM THE UPPER 70S TO MID
80S). TWDS THE END OF THE PD...AN APPROACHING COLD FRNT/UPPER-LVL
WAVE COULD BRING SOME SHWRS OR TSTMS LATE FRI OR SAT.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
HEAVY RAIN BANDS FROM IRENE PRODUCING MVFR CIGS AND VSBYS WITH IFR
ACROSS HIGHER TERRAIN SITES. WINDS ARE GENERALLY OUT OF THE NE AT
20 KT WITH GUSTS TO 35KT. WINDS WILL SLOWLY SHIFT MORE NW BY
AFTERNOON. CIGS AND VSBYS SHOULD TREND TOWARD MVFR THIS AFTERNOON
AND VFR TONIGHT. WITH ALL THE MOISTURE...FOG WOULD SEEM POSSIBLE
BUT MODELS BRING IN DRIER CONDITIONS AND WIND CONTINUE FROM THE NW
AT 10 TO 15 KT SO NONE FORECAST AT THIS TIME BUT WILL NEED TO
RECONSIDER THIS WITH THE NEXT MODEL RUN.
OUTLOOK...
MONDAY THROUGH THURSDAY...MAINLY VFR. CHC FOR MORNING VALLEY FOG
WITH IFR/MVFR CONDITIONS TUESDAY AND WEDNESDAY.
&&
.HYDROLOGY...
UPDATED 4 AM SUNDAY...
RIVER FLOOD WARNINGS NOW ISSUED FOR WALTON ON THE WEST BRANCH
DELAWARE AND COOKS FALLS ON THE BEAVER KILL. TO FLOOD STAGE AROUND
NOON. REST OF DELAWARE POINTS WILL NOT MAKE FLOOD STAGE UNTIL
AFTER 3 PM...SO HAVE HELD OFF ON ADDITIONAL RIVER FLOOD WARNINGS.
FLOOD WATCH CONTINUES EARLY THIS MORNING AND TODAY. IN THE
DELAWARE HEADWATERS ALL THE STREAMS...AND THE RIVERS ABOVE THE NYC
RESERVOIRS ARE LIKELY TO FLOOD WITH 4 TO 8 INCHES LIKELY. MAIN
STEM DELAWARE...AND NEVERSINK AND EAST BRANCH BELOW THE RESERVOIRS
NOW FORECASTED TO FLOOD. FLOODING WILL BEGIN LATE AFTERNOON INTO
TONIGHT. FLOODING IN THE DELAWARE BASINS EXPECTED TO GO TO
MODERATE FLOOD STAGES SEVERAL POINTS. SUSQUEHANNA RIVER WILL GET
CLOSE BUT NOT FORECASTED TO FLOOD STILL. THIS TOO IF IT HAPPENS
WILL BE LATE TODAY. LESS RAINFALL THERE. RIVERS ARE STARTING OUT
LOW SO THIS WILL TAKE SOME TIME TO APPROACH FLOOD STAGE.
FLASH FLOODING MAY BEGIN BY 8 AM ON THE STREAMS IN THE FAR SOUTH.
BY THAT TIME 2 TO 4 INCHES WILL HAVE FALLEN. FURTHER TO THE NORTH
AND WEST IN THE WATCH AREA NOT AS MUCH CERTAINTY WITH 2 TO 5
INCHES OF RAIN TOTAL. AMOUNTS STILL UNDER AN INCH. THERE WILL A
SHARP GRADIENT ON THE HEAVY RAIN FROM NORTHWEST TO SOUTHEAST.
FLASH FLOODING POSSIBLE FROM SCRANTON TO BINGHAMTON TO ROME AND
POINTS EAST. MOST OF THE FLASH FLOODING WILL PEAK LATE THIS
MORNING INTO THE AFTERNOON.
&&
.CLIMATE...
UPDATED 5 AM SUNDAY... ANOTHER WET MONTH WITH ONE BIG STORM TO GO.
ANOTHER TOP 5 FINISH FOR BINGHAMTON ALREADY. WITH THE HURRICANE
BINGHAMTON SHOULD SET HAVE ANOTHER RECORD WET MONTH. SYRACUSE WITH
ANOTHER INCH WILL BE IN THE TOP 5. THIS IS CERTAINLY POSSIBLE.
SCRANTON NEEDS 2 AND A HALF INCHES TO BE NEAR THE TOP 5. THIS
AGAIN IS CERTAINLY POSSIBLE. 2 TO 5 INCHES IS EXPECTED IN
SCRANTON.
AUGUST SO FAR RECORD
BINGHAMTON 6.19 INCHES 7.48 INCHES
SYRACUSE 5.55 INCHES 8.41 INCHES
SCRANTON 4.80 INCHES 11.76 INCHES
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ038>040-043-044-047-
048-072.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ038-039-043.
HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ040-044-
047-048-072.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-024-025-036-
037-044>046-055>057-062.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ009-015>018-
022>025-036-037-044-045-055-056.
HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-
062.
&&
SYNOPSIS...BMW
NEAR TERM...BMW
SHORT TERM...TAC
LONG TERM...MLJ
AVIATION...BMW
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Aug 28, 5:31 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 531 AM EDT SUN AUG 28 2011 NYZ046-057-062-PAZ040-048-072-290945- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 531 AM EDT SUN AUG 28 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ009-036-037-045-056-PAZ039-043-044-047-290945- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-SUSQUEHANNA- WYOMING-LACKAWANNA-LUZERNE- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ018-024-025-044-055-PAZ038-290945- ONONDAGA-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE. NYZ015>017-022-023-290945- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 531 AM EDT SUN AUG 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. PLEASE REPORT RAINFALL AMOUNTS AND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 28, 11:35 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1135 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM FLASH FLOOD NEW MILFORD 41.88N 75.73W
08/28/2011 SUSQUEHANNA PA EMERGENCY MNGR
10 TRAILER HOMES WERE FLOODED IN THE NEW MILFORD AREA.
THERE WERE ALSO NUMEROUS ROAD FLOODED.
&&
DJNLocal storm report, Aug 28, 11:39 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1139 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM FLASH FLOOD CONKLIN 42.03N 75.80W
08/28/2011 BROOME NY EMERGENCY MNGR
SEVERAL ROADS AND ONE BRIDGE CLOSED BY FLASH FLOODING.
&&
DJNLocal storm report, Aug 28, 12:03 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1203 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD CLARYVILLE 41.92N 74.57W
08/28/2011 SULLIVAN NY PUBLIC
RT 19 COVERED WITH WATER. NUMEROUS MUD SLIDES. MANY
RESIDENTS REPORT THIS IS HISTORIC FLOODING.
&&
EMGLocal storm report, Aug 28, 12:27 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1227 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD DEPOSIT 42.06N 75.42W
08/28/2011 DELAWARE NY AMATEUR RADIO
STATE OF EMERGENCY FOR MAJOR FLASH FLOODING IN THE
DEPOSIT AREA. NUMEROUS ROADS ARE CLOSED.
&&
DJNLocal storm report, Aug 28, 12:31 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1231 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD VESTAL 42.08N 76.05W
08/28/2011 BROOME NY EMERGENCY MNGR
CHOCONUT CREEK WAS FLOODING SEVERAL ROADS IN THE VESTAL
AREA.
&&
DJNLocal storm report, Aug 28, 12:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1246 PM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM FLASH FLOOD FLEISCHMANNS 42.16N 74.53W
08/28/2011 DELAWARE NY EMERGENCY MNGR
NATIONAL GUARD HELICOPTER HAS BEEN DISPATCHED TO RESCUE
PEOPLE OFF THE ROOFS OF BUILDINGS DUE TO SEVERE
FLOODING.
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:50 AM EDT | River Flood Warning | BGM | Delaware | 43 hr |
| Aug 28, 3:50 AM EDT | River Flood Warning | BGM | Delaware, Sullivan | 21 hr |
| Aug 28, 5:52 AM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 6 hr |
| Aug 28, 6:14 AM EDT | Areal Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 6:29 AM EDT | Areal Flood Warning | BGM | Sullivan | 6 hr |
| Aug 28, 7:47 AM EDT | Flash Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 8:00 AM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Cortland, Madison, Oneida, Otsego and 1 more | 6 hr |
| Aug 28, 8:16 AM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Aug 28, 9:01 AM EDT | Flash Flood Warning | BGM | Sullivan | 10 hr |
| Aug 28, 9:15 AM EDT | River Flood Warning | BGM | Orange, Sullivan | 24 hr |
| Aug 28, 9:44 AM EDT | Flash Flood Warning | BGM | Delaware | 12 hr |
| Aug 28, 9:55 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Otsego, Tioga | 6 hr |
| Aug 28, 10:03 AM EDT | Flash Flood Warning | BGM | Delaware | 6 hr |
| Aug 28, 10:26 AM EDT | Areal Flood Warning | BGM | Delaware | 12 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 52 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 4 days |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Delaware | 28 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Sullivan | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Sullivan | 17 hr |
| Aug 28, 10:52 AM EDT | River Flood Warning | BGM | Broome | 28 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Chenango, Delaware | 13 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Broome | 10 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Broome, Tioga | 16 hr |
| Aug 28, 2:54 PM EDT | River Flood Warning | BGM | Tioga | 26 hr |
| Aug 28, 3:57 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware, Otsego | 3 hr |
| Aug 28, 4:29 PM EDT | River Flood Warning | BGM | Delaware | 3 hr |
| Aug 28, 6:49 PM EDT | Flash Flood Warning | BGM | Delaware | 12 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.